MAUDE Adverse Event Report: MERIDIAN BIOSCIENCE INC. REVOGENE

MERIDIAN BIOSCIENCE INC. REVOGENE
Catalog Number 610210
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/14/2020
Type of Reportable Event Malfunction
Event or Problem Description
On september 14, 2020, customer called technical support (ts) and reported during a run on a revogene instrument they smelled a burning odor.Customer stated that they immediately aborted the run on the revogene instrument.Ts informed them that a burning smell is typically a pie rubbing against the inside of the revogene instrument because it isn't seated properly.Revogene instrument was on a cabinet which may not be stable enough for the revogene instrument.The revogene instrument was moved to a counter and another instrument moved to the cabinet.Customer is satisfied with ts assistance.It is a known failure mode that improperly setting pies in the rotor can lead to a "blocked rotor" and left unattended can result in the smell of heated plastic; however, the instrument will shut down if the rotor becomes blocked.The product labeling describes the importance of seating pies in the rotor properly.This complaint was found as part of a review for mdr 1524213-2024-00001 and after careful review, meridian has elected to report out of an extreme abundance of caution.There were no reported claims of serious injury or harm as a result of the burning smell.

Brand Name
REVOGENE
Common Device Name
REVOGENE
Manufacturer (Section D)
MERIDIAN BIOSCIENCE INC.
3471 river hills dr.
cincinnati OH 45244
Manufacturer (Section G)
MERIDIAN BIOSCIENCE INC.
3471 river hills dr.
cincinnati OH 45244
Manufacturer Contact
megan berling
3471 river hills dr.
cincinnati, OH 45244
MDR Report Key22331330
Report Number1524213-2025-00003
Device Sequence Number9582717
Product Code OOI
UDI-Device Identifier00840733102318
UDI-Public00840733102318
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K243922
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number610210
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/14/2020
Initial Report FDA Received Date06/25/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/06/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown